# SDR 97ZZZX624

- Difficulty date: January 20, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N409EX
- Make and model: Cessna 404CESSNA
- Aircraft serial: 4040436
- System (JASC): 5540 · Rudder Structure
- Part: Bracket
- Part number: 57330142
- Condition: Cracked
- Location: Rud Bal Wt
- Part time: 12,346 hours
- Component: 573300071
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON PRE-FLIGHT INSPECTION, PILOT NOTICED 'CLUNKING' SOUND IN RUDDER WHEN IT WAS MOVED.  INSPECTION OF RUDDER FOUND BALANCE WEIGHT SEPARATED FROM MOUNTING BRACKET WHICH WAS CRACKED OUT AT BOTH NUTPLATES WHICH ATTACH WEIGHT.  REPAIRED MOUNTING BRACKET.  HIGH AIRCRAFT TIME.  WEAK DESIGN,  MOUNT BRACKET IS ONLY .040 INCH 2024-T3 WITH TWO .25 INCH NUTPLATES RIVETED TO IT TO HOLD APPROXIMATELY 8 POUNDS OF LEAD WEIGHT.  NOTE:  THIS BRACKET IS ACCESSIBLE FOR INSPECTION BY REMOVING SCREWS FOR FAIRINGS AND BALANCE WEIGHT WITHOUT REMOVING RUDDER FROM AIRCRAFT.
